Mar 16, 2011 - 7:36 pm
My CA 125 dropped from 1740 to 1510. The doctor thought it would take at least two sessions to see a drop. So I am very encouraged by this drop already. I had already seen the doctor in the morning, and did not get the results until the afternoon, so I don't know what his thoughts are.
My other labs continue to look very good. It would be hard to believe I got chemo. Except if you see my bald head, you know they gave me the good stuff.
They had trouble drawing blood from my port. The lab girl worked for more than a half and hour putting in heparin a couple of times, but it did not work. So they put in TPA and after an hour it worked. I had a doctor's appointment, so they had to draw the blood from my arm. Then after the doctor's appointment the port worked. So glad they could use it for my chemo.
I was surprised it had fibrin built up since it was just 3 weeks since they used it for chemo. I have gone as long as nine weeks between flushes and had not had problems.
It was a long day again lab at 7:15 a.m. and got out of chemo chair at 7:30 p.m. But at least there was no reaction, and I got all the chemo.
Do not know how many sessions I will need, but am glad the CA 125 started to drop already.
I had quite a few side effects to discuss with him and he addressed them all. As far as my insomnia he asked if I thought it was the steroid (decadron) or anxiety keeping me awake. I told him the steroid. He said I could either take it earlier in the day, or cut the dosage in half for the three days. I tried to take it earlier today. I got a good night sleep last night, so that will start the whole week better.
Before my first session I did not sleep two nights before the chemo and then 4 nights after the chemo. So I was a wreck.
The constipation, he said Taxol is known to cause constipation, and agreed with my apple juice and stool softeners plan.
The nausea late in the cycle he ordered Zofran. Actually the compazine works for me .....if I take it. I don't really like to take pills if I can get away with not taking them. But the nausea is not fun, so I will take them from now on. I seem to have more heartburn than nausea. Anyone have suggestions for what works for them for heartburn. I try crackers, yogurt and tums. Sometimes they work and sometimes they don't. I take Prilosec every morning.
I have a coating on my tongue. I can brush off a lot of it, except on the back of my tongue. I gag then. It really has just started, so I don't know if it is thrush. He ordered a "swish and swallow" medicine (nystatin) to use 4 times a day for 14 days. All these problems I never had with the first 6 chemos. So I did not know how he would address side effects. I was quite pleased with what he did.
I also asked him since I was stage iii-C, did I become stage IV if the cancer spread to one of the organs - liver, lungs, or kidneys. He said that with GYN cancers, the staging stays the same. He said it would just be uterine with recurrence.
I also asked him about the cyber knife or stereotactic surgery for my lymph nodes. He said not with multiple nodes involved. He also said it would depend on where the lymph node was located. Sometimes they are too close to major vessels, which one of mine is.
So it was an eventful day with good news. In peace and caring.